Medicine causing constipation? Find the right answer for you

(NewsUSA) — We sometimes associate constipation with irritable bowel syndrome or poor diet, but did you know you can become constipated another way? A frequently overlooked cause of constipation is medication.

Medications like opioids and certain cholesterol-lowering agents, anti-hypertensives, anti-Parkinson’s agents, anti-depressants and anti-anxiety medications, duodenal ulcer medication and over-the-counter products such as iron supplements may all cause constipation.

When you experience constipation there are several steps you can take to alleviate this situation.

Try eating regular meals and keeping your mealtimes on a schedule. Eating on the run or missing a meal could throw off your digestive system.

Take a look at your diet, and make sure you are eating the right foods. High-fiber foods, such as bran, whole grains and plenty of fruits and vegetables, are good choices. It is best to avoid over-processed foods with little fiber. Also avoid large amounts of milk, cheese, meat, fatty foods and re-fined sugar.

Besides watching your diet, it is also important to stay hydrated. Drink sufficient amounts of water throughout the day, and stay away from caffeinated or alcoholic beverages.

Make sure you are listening to your body and setting aside time for your bowel movement so that it becomes a part of your routine. It is also important to do some daily activity, but check with your doctor before starting a new exercise program.

For occasional constipation associated with certain medications, you may get relief with Senokot-S Tablets.

Tags: